Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 329, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 1, 2003, 3:17 PM EDT for Miami County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2003, 3:17 PM EDT (19:17 UTC)
- Expired
- Sep 1, 2003, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Miami County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 11:20 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 1, 11:20 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT MON SEP 1 2003
LATEST 88D IMAGERY SNOWING THE HEAVIEST PRECIP ACROSS ILNS NRN FA.
AREAS SOUTH OF THIS REGION HAVE GONE SCATTERED AT BEST. 12Z RUC
SHOWING ANOTHER MID LVL S/W TO MOVE ACROSS THE ERN HALF OF FA THIS
AFTERNOON IN THE WARM SECTOR. WITH FRONT CONTINUEING TO LIFT SLOWLY
NWRD...APART FROM THE WK MID-LVL S/W...THERE APPEARS TO BE VERY
LITTLE IN THE WAY OF FORCING IN THE WARM SECTOR EXPECTED THIS
AFTERNOON. THUS HAVE LOWERED POPS IN THIS AREA...BUT KEEPING
CATAGORICAL POPS IN VCTY OF FRONT.
AS FOR SVR THREAT TDY. WILL CONTINUE TO MONITOR...BUT WITH WK
FORCING IN WARM SECTOR...CURRENTLY NOT EXPECTING MUCH IN THE WAY OF
DEVELOPMENT. FRONTAL BDRY MAY BE A FOCUS...BUT INSTABILITY LACKING.
FFA UPDATED WITH ONLY WORDING CHANGES. ZFP UPDATED AS WELL.
.ILN...
IN...FLOOD WATCH THROUGH THIS EVENING INZ050-058-059.
KY...NONE.
OH...FLOOD WATCH THROUGH THIS EVENING OHZ026-034-035-042>046-051>056-
060>062-064-065.
JTDHazardous weather outlook, Sep 1, 4:55 AM EDT, 10 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL SLOWLY LIFT NORTHWARD ACROSS OHIO AND INDIANA TODAY THROUGH THIS EVENING. WITH THE MOIST AIR MASS IN PLACE ACROSS THE REGION...WIDESPREAD HEAVY RAIN IS EXPECTED. THIS COULD LEAD TO FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR AREAS NEAR AND NORTH OF I-70. SOUTH OF THIS AREA...LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP...SOME OF WHICH COULD BE SEVERE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WARM FRONT WILL BECOME NEARLY STATIONARY. MORE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY. AGAIN...THIS COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 1, 12:01 PM EDT, 3 hours 16 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT MON SEP 1 2003 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN NORTHERN KENTUCKY...SOUTHEAST INDIANA AND SOUTHERN OHIO... A FRONT WILL BE STATIONARY NEAR OR JUST NORTH OF I-70 THROUGH THE DAY. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ALONG AND NORTH OF THE FRONT WILL RESULT IN LIMITED INSTABILITY TODAY AND THUS LITTLE OR NO SEVERE WEATHER THREAT FROM EAST CENTRAL INDIANA INTO CENTRAL OHIO. HOWEVER...FURTHER SOUTH...SHOWERS AND THUNDERSTORMS WILL NOT BE AS EXTENSIVE. CLOUD COVER WILL THIN ACROSS NORTHERN KENTUCKY AND FAR SOUTHERN OHIO...ALLOWING FOR SOME SUNSHINE TODAY. WITH AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME MORE UNSTABLE. A FEW OF THE THUNDERSTORMS THAT DEVELOP DURING THE HEAT OF THE DAY COULD BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. JTD
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 48 min |
| Sep 1, 3:03 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 42 min |
| Sep 1, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 24 min |
| Sep 1, 2:23 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.